MAUDE Adverse Event Report: TELEFLEX MEDICAL HEMOLOK ML CLIPS 6/CART 84/BOX; CLIP, IMPLANTABLE

TELEFLEX MEDICAL HEMOLOK ML CLIPS 6/CART 84/BOX; CLIP, IMPLANTABLE
Model Number IPN915182
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Biliary Leak (4820)
Date of Event 12/16/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Qn#(b)(4).A visual, dimensional, or functional inspection of the product involved in the complaint could not be conducted since the product was not returned.The device history review for the product hemolok ml clips 6/cart 84/box lot# 73h2200288 investigation did not show issues related to the complaint.Corrective actions cannot be established since it is necessary to receive the physical sample to perform a proper investigation and confirm the alleged defect.At this time due the sample is not available is not possible to determine the source of the defect reported.The customer complaint cannot be confirmed since the product sample is not available to perform a proper investigation and determine the root cause.If the alleged defect samples become available at a later date, this complaint will be updated accordingly.
 
Event or Problem Description
Reported event: the surgeon performed laparoscopic cholecystectomy on a patient.After surgery, the surgeon noticed bile spillage in the patient's body, so the follow-up surgery was performed.During the follow-up surgery, the surgeon found that one of two clips had migrated from cystic duct and another clip migrated when the surgeon touched it with an instrument.Two clips fell in the patient, but both were removed from the patient's body and the follow-up surgery was successfully finished.It was also reported that according to the surgeon necrosis of the cystic duct, or damage to the cystic duct during the first surgery, may have caused bile spillage.The patient's condition was reported as fine.
 
Additional Manufacturer Narrative
(b)(4).Additional information received indicates the following: the spillage of bile occurred 15 days after the first surgical procedure and 10 days after discharge.The clip had fallen into the abdominal cavity in a closed state.For the second surgery, the cystic duct was sutured, no clips were used.The patient was discharged after the second surgery and his/her health is improving.
 
Event or Problem Description

Brand Name
HEMOLOK ML CLIPS 6/CART 84/BOX
Common Device Name
CLIP, IMPLANTABLE
Manufacturer (Section D)
TELEFLEX MEDICAL
morrisville NC
Manufacturer (Section G)
TELEFLEX MEDICAL
rancho el descanso
tecate 21478
MX   21478
Manufacturer Contact
effie jefferson
3015 carrington mill blvd
morrisville 27560
9194332672
MDR Report Key16229910
Report Number3003898360-2023-00043
Device Sequence Number5473505
Product Code FZP
UDI-Device Identifier24026704695915
UDI-Public24026704695915
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K133202
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIPN915182
Device Catalogue Number544230
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/27/2022
Supplement Date Received by Manufacturer01/18/2023
Initial Report FDA Received Date01/23/2023
Supplement Report FDA Received Date01/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NONE REPORTED; NONE REPORTED
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown